Ask an Eye Doctor and Get an Answer ASAP
Yes, I'm available to chat...was just reading e-mail when your answer came in. Mind if I read the rest of your answer?
I was also taking seroquil (very small dose--approximately 20 mg per night, for sleep. After I read all the side effects, I immediately stopped that drug, but I am on such a list of drugs due to the back pain (failed back fusion surgery with hardware and artificial disks-L3-L5). The pain clinic upped my dose of tizanadine (Zanaflex for spasms is the brand name, but I use the generic tizanadine), and that was the day the floaters began suddenly while I was removing eye makeup. I saw my optometrist who is really knowledgeable and has a lot of new equipment that he used to look into the eye. He said there was no retinal tear that he could see but there were some spots that looked like blood and he wants me to get a second opinion from a retinal specialist, which I will get either tomorrow or Tuesday. They will do tests to confirm his dx. Still, I wonder if it is due to some drug I am taking or what. I know they come with age, but I understand they never really go away, but my optometrist said they will eventually (in about a month or so) drop down out of the line of vision and will only be bothersome if I suddenly move from a lying to standing position, sort of like the "snow" in one of those old snow globes I know of from childhood (don't know if you are familiar with them?)
Also, that was the same day that I was switched from dilaudid 4 mg to oxycodone-acetaminophen 10-325.
And my fentanyl was upped from 25 plus 12 patch to 50 mcg patch.
So, you agree the floaters should drop down out of the line of vision in about a month? Also, if they do find a tear in the retina or if the hemorrhage (my op didn't call it that, tho--at least I don't think--was very nervous and scared), how successful is surgery, which I understand is usually laser and is there a big chance I'll lose vision?
Sorry this chat feature is behaving rather oddly today... Let me reply to your questions.
I'm here and BTW will press accept as soon our chat is over!
For most people these floaters do eventually drift out of the view, but for some people it can take more than a month. If there is a tear or hole in the retina, or if one does develop, as long as the retina does not detach significantly from that hole, a laser is very successful at stopping this process and you should not expect to lose vision.
Thanks for the reassurance. If I have more questions, will you be available all day today? And, if so, how do I "reach" you? You have been most helpful!
My optometrist said that about 99% of the time, the floaters "drop." out of the line of vision.
I do keep getting flashes, but yesterday only had two.
B4 I sign off, do you agree withthe 99% figure? Are the continuing but lessening flashes a concern? These are my last questions that I can think of.
I have never used this site b4. How do I get back to you in particular? Do I choose you from the doctors available for chat?